- Posted August 7, 2010 by
I work in an Emergency Room in SW Washington. We have recently had a surge of young kids coming in to the ER vomiting, hallucinating, sometimes with seizures and evelated blood pressures. One kid aspirated on his vomit and almost died, another just tonight was unresponsive for 2 hours before he could talk after smoking K2 or spice. Here it comes in a little sack marketed at kids with a smiley face that says "Herbal suppliment" then on the back it states just for incense not for human consumption. Right now it is legal to buy at a smoke shop or even gas stations. From the hospitals point of view it is very dangerous and stupid. The funny thing is that these kids think its safe becuase its "legal" and does not show up on drug screens they think. Every kid I have seen swears they dont smoke weed, just K2, yet every one of them has tested positive for THC. I really think the media needs to create a stir about this and force officials to act before more kids get hurt.
Here is the official statement from Washinton Poison Center posted in July
The Washington Poison Center has seen an increase in the use of “synthetic marijuana”. This
product is known more as “K2” and “Spice”. Other names include Genie, Zohai, Spice Tropical,
Synergy, Spice Egypt, Spice Arctic, Triple X, Yucatan Fire, Spice Silver, Spice Gold, Spice
Diamond, Sence, Smoke and Bombay Blue.
K2 is a potpourri-like substance that is meant to be burned (similar to incense). It is currently legal
and can be purchased in stores or on the internet.
K2 is mixed with a variety of chemicals that have been used in labs for experiments on the
cannabinoid system. These chemicals stimulate the same receptors in the brain that are stimulated
by smoking marijuana.
Some users report similar effects to marijuana, but many poison centers have noted that patients
tend to develop symptoms that bring them to the ER, such as rapid heart rate, agitation, paranoid
behavior, high blood pressure, dilated pupils, and fever.
It remains unclear if these side effects are due to another drug taken with K2, or if it is the effect of
a K2 overdose.
Patients have been reported to have negative drug screens. However, a new lab-based urine test is
now available for the detection of some of the chemicals that are made with the K2.
If you have questions about K2, or any drug, medication, or poison, please contact the Washington
Poison Center at 1-800-222-1222. Nurses, pharmacists, and poison specialists are available 24/7
and never question the reluctant caller.
Also to note: The
911 Good Samaritan Law
is now in effect to encourage those who witness drug
overdoses to call 911 for help, providing immunity from drug possession charges for both the caller
and the victim. To learn more visit
For more about K2 – Visit: